Missouri, 2007

Strong Wind in Missouri, April 22, 2007

April 22, 2007 · NWS EAX · 1 event in 1 county or zone

Strong southerly winds in adavnce of a storm system caused winds to gust as high as 50 mph in Lee's Summit. Some minor damage reported in Independence.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Strong southerly winds in adavnce of a storm system caused winds to gust as high as 50 mph in Lee's Summit. Some minor damage reported in Independence.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 22, 8:55 AM CST, 5 hours 37 minutes earlier.

Area forecast discussion, Apr 22, 8:55 AM CST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
955 AM CDT SUN APR 22 2007

.DISCUSSION...

UPDATED FORECAST TO REMOVE MENTION OF CHANCE POPS FOR THIS MORNING
FOR ALL BUT NORTHWEST AND NORTH CENTRAL MO. SOUTHERN END OF BAND OF
SCATTERED THUNDERSTORMS WITH LEAD VORTICITY LOBE EXTENDS INTO
NORTHWEST MO AND IS ROTATING NORTHWARD. FURTHER SOUTH THE ATMOSPHERE
IS A BIT TOO CAPPED AS NOTED ON KTOP RAOB AND CHARACTER OF AC AND
CUMULUS FIELDS ON SATELLITE IMAGERY. THIS ACCAS BAND NOW OVER
WESTERN MO COULD EVENTUALLY MORPH INTO SOME ELEVATED CONVECTION AS
IT HEADS EASTWARD THIS AFTERNOON BUT IT WILL BE WIDELY SCATTERED AND
NON-SEVERE. ATTENTION WILL TURN TOWARDS THIS AFTERNOONS AND EVENINGS
SEVERE POTENTIAL AS DRY SLOT NOTED IN WATER VAPOR IMAGERY OVER
CENTRAL KS SHIFTS EASTWARD AND PUSHES THE CLOUD COVER OUT OF THE
WESTERN CWA AND ALLOWS FOR SURFACE HEATING AND DESTABILIZATION TO
OCCUR. WILL LIKELY SEE A N-S BROKEN LINE OF STORMS FORM UNDER THE KS
DRY SLOT THIS AFTERNOON AND TRACK NORTHEASTWARD INTO THE FAR WESTERN
CWA BY MID/LATE AFTERNOON. SEVERE THREAT WILL SPREAD EASTWARD WITH
THE LINE OF STORMS.

MJ

&&

.PREV DISCUSSION
/500 AM CDT SUN APR 22 2007/
WATER VAPOR IMAGERY AND PROFILER WINDS SHOW A POTENT UPPER LOW
EARLY THIS MORNING ACROSS SOUTHWEST KANSAS. WEAKENING CONVECTION WAS
DRIFTING NORTH/NORTHEAST ACROSS CENTRAL KANSAS IN ADVANCE OF THE
SYSTEM. STRONGER AND MORE WIDESPREAD CONVECTION WAS ONGOING ACROSS
WESTERN KANSAS...UNDER THE COLD CORE OF THE UPPER SYSTEM. THE SYSTEM
HAS TRENDED SLOWER THAN YESTERDAYS RUNS WHICH WILL INCREASE THE
POTENTIAL OF SEVERE WEATHER BY LATE AFTERNOON. THE NAM IS SHOWING A
BAND OF CONVECTION DEVELOPING IN A WARM AIR ADVECTION WING...OR ON
THE EDGE OF INCREASING 850MB MOISTURE TRANSPORT. THE TIME FRAME OF
THIS ACTIVITY WOULD BE BETWEEN 15Z AND 18Z ACROSS WESTERN AREAS
BEFORE PUSHING EASTWARD. MAIN CONCERN FOR SEVERE WEATHER WILL HOLD
OFF UNTIL MID/LATE AFTERNOON AS THE UPPER LOW TRACKS JUST NORTH OF
THE FORECAST AREA. SHEAR PROFILES ARE QUITE STRONG WITH 0-6KM BULK
SHEAR VALUES OF 40 TO 50 KTS. IN ADDITION...0-3KM HELICITY VALUES
INCREASE TO 300-400 M2/S2 BETWEEN 21Z AND 00Z. LIMITING FACTOR FOR A
HIGHER TORNADO POTENTIAL MAY BE LIMITED DEEP
MOISTURE/INSTABILITY...AS THE SREF MUCAPE VALUES STAY BELOW 1000
J/KG. WILL HAVE TO MONITOR CONDITIONS CLOSELY THOUGH. A DRY SLOT
LOOKS TO WORK INTO THE AREA BY AFTERNOON WHICH COULD ENHANCE
INSTABILITY AND TORNADIC POTENTIAL. IN ANY EVENT...THERE WILL LIKELY
BE SOME ORGANIZED SEVERE WEATHER AS THE UPPER LOW COLD CORE TRACK
NEAR THE FORECAST AREA. THE COLD CORE ALOFT AND STRONG SHEAR WILL
LIKELY LEAD TO SOME DECENT SIZED HAIL STONES. KEPT LIKELY POPS
ACROSS NORTHERN AREAS AS THE STRONGER DYNAMICS NEAR THE UPPER LOW
WILL LEAD TO MORE WIDESPREAD CONVECTION LATE THIS AFTERNOON AND INTO
THE EVENING HOURS. KEPT CHANCE POPS FURTHER SOUTH FOR MORE SCATTERED
SHOWERS AND STORMS ALONG THE SURFACE FRONT. THE MAJORITY OF
CONVECTION SHOULD BE OUT OF OUR EASTERN COUNTIES BY 06Z.

AN ADDITIONAL CONCERN TODAY WILL BE STRONG WINDS. THE PRESSURE
GRADIENT WILL TIGHTEN UP IN ADVANCE OF THE APPROACHING LOW TODAY. IN
ADDITION...BUFKIT MOMENTUM TRANSFER PROGS SHOW THE POTENTIAL OF 40+
KT WINDS MIXING DOWN TO THE SURFACE ACROSS EASTERN KANSAS AND WESTERN
MISSOURI. STILL UNCERTAIN ABOUT CLOUD TRENDS TODAY WHICH COULD
POTENTIALLY LIMIT FULL MIXING. HOWEVER...DECIDED TO GO WITH A WIND
ADVISORY THIS AFTERNOON ACROSS THE AREA WITH THE BEST CHANCE OF
SEEING SOME CLEARING. FOR NOW WILL RUN THE ADVISORY FROM THE KC METRO
SOUTHWARD ALONG THE KANSAS/MISSOURI BORDER. IF A LARGER AREA OF
CLEARING DEVELOPS...THIS MAY NEED TO BE EXPANDED A BIT FURTHER NORTH
AND EAST.

NOT ALOT OF CHANGES TO THE REMAINING GRIDS. THE FRONT PUSHES TO THE
SOUTH OF THE FORECAST AREA...LEAVING THE AREA DRY FOR MONDAY. KEPT
SOME CHANCE POPS IN LATE MONDAY NIGHT AS ISENTROPIC LIFT AND MOISTURE
TRANSPORT INCREASE WITH THE NORTHWARD RETURN OF THE FRONT. THE
BOUNDARY STILL LOOKS TO STALL ACROSS OR NEAR THE FORECAST AREA BEFORE
ANOTHER POTENT UPPER LEVEL SYSTEM PUSHES INTO THE PLAINS BY TUESDAY
NIGHT. BETTER MOISTURE WILL BE IN PLACE IN ADVANCE OF THIS
SYSTEM...THEREFORE LIKELY POPS LOOK GOOD TUESDAY/TUESDAY NIGHT. WILL
NEED TO MONTIOR THE POTENTIAL OF HEAVY RAINFALL AND SEVERE WEATHER
DURING THIS TIME PERIOD. WHERE THE BOUNDARY STALLS WILL BE KEY TO
LATER QFP FORECASTS AND COVERAGE AND MODE OF STRONG CONVECTION. THE
SOUTHERN PART OF THE FORECAST AREA MAY BE IN THE WARM SECTOR...WHILE
LOCATIONS ALONG THE IOWA BORDER MAY ONLY SEE THE THREAT OF SOME
ELEVATED HAILERS BY TUESDAY NIGHT.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 1 PM SUNDAY TO 7 PM SUNDAY FOR MOZ028-MOZ029-
     MOZ037-MOZ043-MOZ053.

KS...WIND ADVISORY FROM 1 PM SUNDAY TO 7 PM SUNDAY FOR KSZ057-KSZ060-
     KSZ103-KSZ104-KSZ105.

SAW
Hazardous weather outlook, Apr 22, 12:23 PM CST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
123 PM CDT SUN APR 22 2007

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231830-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
123 PM CDT SUN APR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG STORM SYSTEM WILL PUSH THROUGH NORTHERN KANSAS...THE EASTERN
HALF OF NEBRASKA...WESTERN IOWA AND NORTHWEST MISSOURI THIS AFTERNOON
AND EVENING. STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS EXTREME NORTHWEST MISSOURI AND NORTHEAST KANSAS THIS
AFTERNOON AND EARLY EVENING WITH LARGE HAIL...DAMAGING WINDS AND EVEN
AN ISOLATED TORNADO POSSIBLE. AS THE AFTERNOON EVOLVES SCATTERED STRONG TO
SEVERE THUNDERSTORMS ARE FORECAST TO DEVELOP SOUTHWARD ACROSS FAR
EASTERN KANSAS AND MOVE INTO WEST CENTRAL MISSOURI BY LATE AFTERNOON.
DUE TO THE VERY STRONG WIND FIELDS AND VERTICAL WIND SHEAR ISOLATED
SUPERCELLS MAY FORM OVER THIS REGION WITH DAMAGING WINDS AND ISOLATED
TORNADOES POSSIBLE. INDIVIDUAL STORMS ARE EXPECTED TO STREAK TO THE
NORTHEAST WHILE THE ENTIRE BAND SHIFTS EASTWARD DURING THE EVENING
HOURS. HIGHER BASED THUNDERSTORMS OVER NORTHEAST MISSOURI MAY PRODUCE
SOME SMALL HAIL DURING THE EARLY AFTERNOON HOURS BEFORE MOVING INTO
SOUTHERN IOWA.

THE SEVERE THREAT WILL END WEST OF A MARYVILLE TO BUTLER
LINE...WHICH INCLUDES THE KANSAS CITY AND ST JOSEPH AREAS...BY 9 PM
AND OVER THE REST OF THE REGION BY 11 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SECOND POTENT UPPER LEVEL STORM SYSTEM WILL REACH THE CENTRAL
PLAINS ON TUESDAY. THIS SYSTEM WILL INTERACT WITH A STALLED OUT
FRONTAL BOUNDARY TO PRODUCE SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS BEGINNING LATE MONDAY NIGHT AND CONTINUING THROUGH
WEDNESDAY. THIS COULD LEAD TO SOME HEAVY RAINFALL...AND CONDITIONS
WILL NEED TO BE MONITORED FOR POTENTIAL MINOR FLOODING BY MIDWEEK. IN
ADDITION...THE BEST CHANCE FOR THE DEVELOPMENT OF STRONG TO SEVERE
STORMS WILL BE ALONG AND SOUTH OF INTERSTATE 70 TUESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM THIS AFTERNOON. ACTIVATION
MAY BE NEEDED ONCE AGAIN TUESDAY AND TUESDAY EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Jackson

When
April 22, 2:32 PM CST
Where
Jackson forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.009, -94.346 (the zone’s center; the record gives no point)

Large tree limbs and power lines down in Independence. Wind gusts to 50 mph were measures at the Lee's Summit Airport.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23945.